Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sweetpotato

Seborrheic dermatitis - I think I have it. A few questions.

Recommended Posts

This part can be skipped:

I didn't want to post in the big seborrheic dermatitis topic, so I decided to make a new one.

I'll make this short. I first developed patches of flaky skin that later turned into rashes below my mouth. I thought it was perioral dermatitis, so I treated it with GSE. It went away but came back and this time it brought friends. I got the same thing around my eyes. I had to skip college for a few weeks. Fortunately it went away.

I decided to see a derm because I still had red patches under my mouth and light redness above my eyes. The derm told me it's not perioral dermatitis and gave me a prescription for a steroid cream (elocon). I started using it yesterday. Oh yeah, I forgot. More red patches developed on my right cheek, so I used the cream on those spots too.

Whatever it is, it seems to still be spreading. It seems to like the beard area. I also got a pretty bad case of dandruff after I first got the rash.

Dandruff = seborrheic dermatitis. So maybe that's it? Also, it seems to be in my eyebrows now... I am losing a lot of eyebrows every time I touch them and I can also see flaky/red skin in that area.

Since I count calories (have everything I eat logged online in FitDay) and keep a diary in my pc about everything new I bring in my diet and things like that, it should be pretty easy to find out what caused it. IMO it's definitely caused by diet.

Idea 1:

I'll get straight to it. I think it's the massive amounts of sweet potatoes I eat combined with a low fat diet (vitamin A is fat soluble). I also eat a lot of frozen carrots, spinach and broccoli daily. All of these are rich in vitamin A. Plus I used to take a multi that also had vitamin A in it.

I eat 150g/5.3oz spinach packages and about as much broccoli daily.

As for sweet potatoes, I eat them every other day as my post workout meal - usually more than 1kg/2.2 pounds.

Idea 2:

A BCAA product that had beta-alanine and betaine anhydrous in it seemed to cause it at first. I was certain that it was the cause of the rash around my mouth. The second time I took it I developed the rash around my eyes, which went away in a week or so.

But I haven't touched that product for a long time and I still have the problem, it even seems to be spreading.

Idea 3:

I started my new fish oil product with q10 around the same time, so I dropped that supplement as well. Did not seem to help. Thought I was allergic to q10... It's possible.

The derm had no clue. He told me I should eat more flour products because my liver needs carbs. Lol.

How whacky is my sweet potato and vitamin A theory? Do I have what I even think I have?

Here is how it went down:

August 8 - started eating sweet potatoes again.

August 9 - more sweet potatoes. And from here on TONS of sweet potatoes every other day (workout days)

August 11 - started the BCAA product with beta-alanine

August 11 - noticed the flakiness or redness below my mouth (on the sides, the area directly below the middle of my mouth seemed be to unaffected and still is)

*battling with the weird rash until it almost went away?*

August 21 -

August 26,27,29 - tried the BCAA product again

August 31 - reaction around eyes. Times worse than what I had on my chin. It was so bad that it was ridiculous. I still went to gym though and got A LOT of weird looks.

I stopped using it immediately. And it went away.

September - discovered dandruff. Might have had it before though.

September 8 - stopped my multivitamin (cuz of the iodine, it was the cause of my acne around the mustache area).

September 12 - found a red patch in my beard on near my eye. It was like dandruff, but in the beard? Shaved and now I still have a red patch there.

It's still pretty bad. I'm gonna stop writing now because I have so much useless information that it would only make it harder to find the cause... I realize that I wrote quite a bit. No need to go through the whole post. You can get straight to answering my question about vitamin A and seborrheic dermatitis.

Link to post
Share on other sites

You're fucked.

Just ask plenty of people here who have had it for 20 plus years and have tried everything in the book.

And I'm fucked as well. But we just keep trying but we know deep down are clear skin days are over with, and hope and pray it doesn't get worse.

Edited by MioMends
Link to post
Share on other sites

Lol, that's very encouraging.

But in my case something is triggering it, because I never had had something like that before.

That elocon cream seems to make it better, I can't even see it. But what happens when I come off it...

Link to post
Share on other sites
Lol, that's very encouraging.

But in my case something is triggering it, because I never had had something like that before.

That elocon cream seems to make it better, I can't even see it. But what happens when I come off it...

Well even if something did trigger it I don't think avoiding it is really going to matter anymore. You need to go to a dermatologist and try to get a few good medications. Avoid medications like desonide cream and don't trust the dermatologist do your own research and be firm because a lot of them are money grubbers. Psoriasin cream seems to do wonders for my skin as well so I'd pick up that over the counter.

You're gonna want to probably have medications that are safe enough to use for a lifetime, though parts of my skin have been healed for months and months after using a certain product.

A few people seem to have kept the condition at bay for years and years but I've never met them.

Edited by MioMends
Link to post
Share on other sites

Also I'd be careful when you use lotion, try to avoid clogging the pores, and don't let dry flaking skin clog your pores either because then it starts to get acne looking and all that crap, but be gentle with the soap as well.

Natural sunlight is also known to help fight off SB, and washing your pillow as well.

Link to post
Share on other sites

Stop using that steroid cream IMMEDIATELY. It will make things worse in the future.

Do not ever use steroid creams. They will cause more harm than good.

It has a rebound effect and it can also make your condition even worse like in my case

Link to post
Share on other sites

He can use Ketoconazole cream right? And doesn't have side effects like skin thinning which steroid do have.

But yeah he's right never go with a steroid, you'd have to keep using it or it'll come back and the more you use it the more it thins out your skin which could give your wrinkles and whatnot.

Your dermatologist is probably a money grubber ass. Did he even warn you about any of the side effects? Always do your own research before you purchase anything.

Edited by MioMends
Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×